Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 50, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 1, 2014, 1:46 AM CDT for Harrison County, Iowa. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2014, 1:46 AM CDT (06:46 UTC)
- Expired
- Sep 2, 2014, 3:30 AM CDT
- In force
- 26 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, IA
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Boyer River at Logan (LGNI4).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06609500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 31, 11:43 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 31, 11:43 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 PM CDT SUN AUG 31 2014 .UPDATE... ISSUED AT 916 PM CDT SUN AUG 31 2014 SEVERE WEATHER THREAT HAS WANED ACROSS OUR CWA AS LINE OF STORMS HAS PUSHED EAST OF OUR AREA. LINGERING SHOWERS OR THUNDERSTORMS MAY AFFECT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA FOR A TIME THIS EVENING. THEN OVERNIGHT...ADDITIONAL SHOWERS OR ISOLATED STORMS WILL BE POSSIBLE IN OVERRUNNING REGIME UNDER UPPER TROUGH SWINGING THROUGH THE PLAINS. ONE WAVE IN THIS FLOW WAS TRIGGERING STORMS IN WESTERN NEBRASKA NOW...AND HRRR/RAP MODELS INDICATE THOSE WOULD APPROACH NORTHEAST NEBRASKA NEAR 06Z THEN SWEEP SOUTHEAST. SEVERE STORMS ARE CERTAINLY NOT ANTICIPATED WITH THESE. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT SUN AUG 31 2014 CONVECTION LOOKS LIKELY FOR THE AREA TONIGHT AS A COLD FRONT CURRENTLY ACROSS CENTRAL NEBRASKA INTO EXTREME EASTERN SOUTH DAKOTA MOVES EAST INTO MINNESOTA AND IOWA. LATEST SHORT RANGE MODELS HAVE MOST OF THE ACTIVITY EAST AND SOUTH OF THE AREA BY 06Z. WEAK HIGH PRESSURE MOVES INTO THE AREA ON MONDAY BUT SOME CHANCE OF MORE CONVECTION FOR NORTHERN PARTS OF THE AREA MONDAY EVENING AS ANOTHER WAVE MOVES ACROSS THE REGION. WARMER TEMPERATURES RETURN TUESDAY INTO WEDNESDAY AS BROAD RIDGE ACROSS THE SOUTH BUILDS A BIT TO THE NORTH. SOME SLIGHT POPS IN PLACE WEDNESDAY NIGHT FOR FAR SOUTH ASSOCIATED WITH WARM ADVECTION ZONE ACROSS EASTERN KANSAS AND WESTERN MISSOURI. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN AUG 31 2014 ANOTHER COLD FRONT MOVES INTO THE AREA ON THURSDAY WITH POPS INCREASING INTO THURSDAY NIGHT FOR THE AREA AND CONTINUING INTO FRIDAY FOR SOUTHERN HALF OF THE CWA AS FRONT SAGS SLOWLY SOUTH. EXPECT RAIN TO STAY SOUTH OF THE AREA FRIDAY NIGHT INTO THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION ALONG WITH COOLER TEMPERATURES. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1142 PM CDT SUN AUG 31 2014 BROKEN MID LEVEL CLOUDS WILL REMAIN OVER EASTERN NEBRASKA TAF SITES. COLD FRONT MOVING THROUGH THE AREA WILL TURN WINDS TO THE NORTHWEST OVERNIGHT. AREAS OF MVFR FOG COULD DEVELOP BETWEEN 10Z AND 14Z. THEN EXPECT NORTHWEST WINDS NEAR 10KT AND SCATTERED TO BROKEN HIGH CLOUDS THROUGH THE DAY MONDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...DERGAN SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...DERGAN
Hazardous weather outlook, Aug 31, 9:24 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 924 PM CDT SUN AUG 31 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011630- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 924 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA OVERNIGHT THROUGH EARLY MONDAY MORNING. HOWEVER ADDITIONAL SEVERE STORMS ARE NOT EXPECTED. MINOR FLOODING IS STILL POSSIBLE ON SMALL STREAMS AS RUNOFF FROM EARLY RAINS SLOWLY SUBSIDES. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT FOR NORTHERN PARTS OF THE AREA AND FOR THE SOUTH TUESDAY NIGHT. MORE WIDESPREAD STORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS NOT BE NEEDED TONIGHT OR MONDAY.
In the hours before
Local storm report, Aug 31, 7:49 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WEEPING WATER 40.87N 96.14W
08/31/2014 M1.00 INCH CASS NE LAW ENFORCEMENT
&&
VDEWALDSpecial weather statement, Aug 31, 8:09 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
809 PM CDT SUN AUG 31 2014
NEZ093-010200-
RICHARDSON NE-
809 PM CDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR RICHARDSON COUNTY UNTIL 900 PM
CDT...
AT 808 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERN...OR 10 MILES NORTHWEST OF SABETHA...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...HUMBOLDT...VERDON...RULO...DAWSON...SALEM...PRESTON...
BARADA...THE HIGHWAY 75 AND 8 JUNCTION AND CAMP CORNHUSKER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
.
LAT...LON 4015 9601 4025 9551 4021 9548 4019 9548
4011 9539 4008 9539 4006 9542 4004 9541
4003 9540 4003 9536 4001 9531 4000 9540
4000 9601
TIME...MOT...LOC 0108Z 250DEG 22KT 4004 9591
CHERMOKLocal storm report, Aug 31, 8:15 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 6 NNE NEBRASKA CITY 40.75N 95.82W
08/31/2014 E60 MPH FREMONT IA TRAINED SPOTTER
ALSO PENNY SIZE HAIL.
&&
VDEWALDLocal storm report, Aug 31, 8:22 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 E BENNET 40.68N 96.45W
08/31/2014 M1.75 INCH OTOE NE PUBLIC
&&
VDEWALDLocal storm report, Aug 31, 8:43 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
843 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 SE EARLING 41.76N 95.39W
08/31/2014 E65 MPH SHELBY IA EMERGENCY MNGR
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:01 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 44 min |
| Aug 31, 7:07 PM CDT | Special Weather Statement | OAX | Gage | 23 min |
| Aug 31, 7:11 PM CDT | Special Weather Statement | OAX | Cass | 34 min |
| Aug 31, 7:28 PM CDT | Special Weather Statement | OAX | Cass, Otoe, Sarpy | 32 min |
| Aug 31, 7:31 PM CDT | Areal Flood Advisory | OAX | Burt | 5 hr |
| Aug 31, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 28 min |
| Aug 31, 8:09 PM CDT | Special Weather Statement | OAX | Richardson | 51 min |
| Sep 1, 1:48 AM CDT | River Flood Warning | OAX | Seward | 27 hr |
| Aug 31, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 50 min |
| Aug 31, 7:59 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 46 min |
| Aug 31, 8:03 PM CDT | Tornado Warning | OAX | Fremont | 27 min |
| Aug 31, 8:19 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 26 min |
| Aug 31, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Page | 31 min |
| Sep 1, 5:33 AM CDT | Areal Flood Warning | OAX | Pottawattamie, Shelby | 6 hr |
| Sep 1, 6:54 AM CDT | River Flood Warning | OAX | Pottawattamie | 14 hr |
| Sep 1, 1:27 PM CDT | Areal Flood Warning | OAX | Harrison | 6 hr |
| Sep 1, 2:28 PM CDT | River Flood Warning | OAX | Fremont | 47 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.